Alert archive / Ohio / Small Craft Advisories in 2008

Small Craft Advisory 46, NWS Cleveland, OH

August 17, 2008

NWS Cleveland, OH issued this small craft advisory at Aug 17, 2008, 12:07 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 17, 2008, 12:07 PM EDT (16:07 UTC)
Expired
Aug 17, 2008, 6:00 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KCLE 171607
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1207 PM EDT SUN AUG 17 2008


LEZ149-172200-
/O.NEW.KCLE.SC.Y.0046.080817T1607Z-080817T2200Z/
CONNEAUT OH TO RIPLEY NY-
1207 PM EDT SUN AUG 17 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON. 



$$
1 follow-up statement
000
WHUS71 KCLE 171911
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
311 PM EDT SUN AUG 17 2008

LEZ149-172200-
/O.CON.KCLE.SC.Y.0046.000000T0000Z-080817T2200Z/
CONNEAUT OH TO RIPLEY NY-
311 PM EDT SUN AUG 17 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON. 

WAVES OF 3 TO 4 FEET WILL DIMINISH TO 2 TO 3 FEET THIS EVENING AND
THEN TO 2 FEET OR LESS OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 17, 7:08 AM EDT, 4 hours 59 minutes earlier.

Area forecast discussion, Aug 17, 7:08 AM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
708 AM EDT SUN AUG 17 2008

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE OHIO VALLEY WILL DOMINATE THE
WEATHER ACROSS THE LOCAL AREA TODAY AND TOMORROW. A WEAK COLD
FRONT WILL MOVE SOUTH ACROSS THE AREA EARLY TUESDAY. ANOTHER AREA
OF HIGH PRESSURE WILL BUILD BACK OVER THE REGION FOR THE MIDDLE
PORTION OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WEATHER WILL REMAIN FAIRLY QUIET TODAY. LATEST SATELLITE
SHOWING SOME MID AND HIGH LEVEL CLOUDS BEGINNING TO OVERSPREAD THE
AREA FROM THE NORTH. THESE ARE ASSOCIATED WITH A WEAK UPPER LEVEL
DISTURBANCE THAT WILL SLIDE SE ACROSS THE AREA TODAY. SOME
SCATTERED CONVECTION WAS ASSOCIATED WITH THIS DISTURBANCE EARLIER
IN THE NIGHT UPSTREAM. MOISTURE WILL REMAIN SOMEWHAT LIMITED TODAY
BUT WOULD NOT BE SURPRISED TO SEE A FEW STRAY SHRA/TSRA DEVELOP
DURING THE AFTERNOON. BEST CHANCES FOR THIS WILL BE IN NE OH/NW
PA. WILL GO OUT WITH A FORECAST SIMILAR TO PREVIOUS PACKAGE WITH
SLIGHT CHANCE TO CHANCE POPS MUCH OF AREA. WILL BACK TEMPS DOWN A
COUPLE DEGREES FROM GUIDANCE AS CLOUDS SHOULD HELP HOLD THINGS
DOWN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
THE PERIOD SHOULD BE PRETTY UNEVENTFUL. BEST CHANCES FOR RAIN WILL
COME LATE MONDAY NIGHT INTO TUESDAY AS A COLD FRONT DROPS SOUTH
ACROSS THE REGION. WILL GIVE ALL AREAS A SMALL CHANCE MENTION OF
STORMS. BY LATE TUESDAY HIGH PRESSURE WILL BEGIN TO BUILD BACK
OVER THE AREA FROM THE NORTH. LOW LEVEL FLOW SHOULD BECOME NE BY
00Z WED. DRIER AND SLIGHTLY COOLER AIR WILL AFFECT THE LOCAL AREA
ON WEDNESDAY. THE HIGH WILL FINALLY PUSH OFF TO THE EAST ON
THURSDAY ALLOWING WARM AIR ADVECTION TO BEGIN AFFECTING THE AREA
AGAIN. TEMPS MOST OF THE PERIOD WILL BE WITHIN A DEG OR TWO OF
SEASONABLE VALUES.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
LOTS OF UNCERTAINTY BETWEEN THE MODELS FOR THE EXTENDED FORECAST.
GFS MUCH FASTER EJECTING AN UPPER LEVEL LOW FROM TEXAS INTO THE
WESTERN GREAT LAKES. THIS WOULD BRING A WARM FRONT ACROSS THE CWA
WITH A CHANCE OF SHOWERS/THUNDERSTORMS. HOWEVER WITH THE UNCERTAINTY
AND NOT WANTING TO FLIP FLOP THE FORECAST WITH THE TIMING ISSUES WE
HAVE RETAINED THE CURRENT FORECAST POPS. OTHER UNCERTAINTY IS THE
MOVEMENT OF THE MOISTURE FROM TROPICAL STORM/HURRICANE FAY. DETAILS
WILL BECOME MORE CLEAR IN THE COMING DAYS.

TEMPERATURES SHOULD BE AT OR ABOVE AVERAGE THROUGH THE EXTENDED BUT
HOW MUCH ABOVE WILL ALL BE DETERMINED BY THE AMOUNT OF CLOUD COVER.

&&

.AVIATION /11Z SUNDAY THROUGH THURSDAY/...
NEXT PIECE OF JET ENERGY WILL MOVE TOWARDS NORTHERN OHIO BRINGING
MIDDLE AND UPPER LEVEL MOISTURE. EXPECT TO SEE CUMULUS DEVELOP BY
LATE MORNING WITH PERIODS OF BROKEN AT 4000-6000 FEET. DID NOT
INTRODUCE ANY THUNDER INTO THE TAF SITES AT THIS TIME WITH ONLY
ISOLATED STORMS ANTICIPATED. DID GO WITH A TEMPO CB BETWEEN 19Z
AND 23Z FOR THE TAF SITES. COULD BE A BRIEF PERIOD OF MVFR WITH
ANY THUNDERSTORMS THAT DEVELOP.

OUTLOOK...A COLD FRONT WILL MOVE INTO THE REGION BY TUESDAY
MORNING WITH ADDITIONAL THUNDERSTORM CHANCES. VFR CONDITIONS
RETURNING WEDNESDAY AND THURSDAY.

&&

.MARINE...
HIGH PRESSURE OVER THE OHIO RIVER VALLEY WILL BE NUDGED SOUTHWARD
THROUGH TUESDAY AS A COLD FRONT APPROACHES AND PASSES OVER THE LAKE
TUESDAY MORNING. SOUTHWESTERLY WINDS AHEAD OF THIS FRONT WILL
INCREASE WITH THE STRONGEST WINDS OCCURRING ON MONDAY. BELIEVE WAVES
1 TO 3 FEET TODAY BECOMING 2 TO 4 ON MONDAY ESPECIALLY FOR THE OPEN
WATERS.

HIGH PRESSURE WILL BUILD BACK OVER THE LAKE TUESDAY NIGHT WITH
NORTHERNLY WINDS BECOMING EAST.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLEN
Hazardous weather outlook, Aug 17, 5:42 AM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
542 AM EDT SUN AUG 17 2008

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-180945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
542 AM EDT SUN AUG 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.